Alert archive / New York / Frost Advisories in 2016
Frost Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Oct 10, 2016, 3:49 AM EDT for 4 counties in New York; 4 counties in Vermont. It took effect at Oct 11, 2016, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2016, 3:49 AM EDT (07:49 UTC)
- In effect from
- Oct 11, 2016, 12:00 AM EDT
- Expired
- Oct 11, 2016, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WWUS71 KBTV 100749 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 349 AM EDT MON OCT 10 2016 VTZ006-008-010-012-017>019-102000- /O.NEW.KBTV.FZ.W.0003.161011T0400Z-161011T1300Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 349 AM EDT MON OCT 10 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. * LOCATIONS...EASTERN AND CENTRAL VERMONT. * HAZARDS...FREEZING TEMPERATURES WITH AREAS OF FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER MIDNIGHT AND THEN FALL TO BELOW FREEZING BEFORE DAYBREAK. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026-027-087-102000- /O.NEW.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/ /O.CON.KBTV.FR.Y.0007.000000T0000Z-161010T1300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 349 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND NORTHERN FRANKLIN COUNTY IN NEW YORK. * HAZARDS...AREAS OF PATCHY FROST. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS WILL OCCUR JUST BEFORE SUNRISE THIS MORNING. MONDAY NIGHT TEMPERATURES WILL DROP TO THE LOWER 30S SHORTLY AFTER MIDNIGHT AND BE THE COLDEST JUST BEFORE SUNRISE ON TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ002-005-009-011-016-102000- /O.NEW.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...ENOSBURG FALLS...RICHFORD 349 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. * LOCATIONS...THE CHAMPLAIN VALLEY. * HAZARDS...AREAS OF PATCHY FROST. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER MIDNIGHT AND THEN FALL TO THE LOWER 30S DEVELOPING FROST BEFORE SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
4 follow-up statements
880 WWUS71 KBTV 101224 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 824 AM EDT MON OCT 10 2016 NYZ026-027-087-102030- /O.CAN.KBTV.FR.Y.0007.000000T0000Z-161010T1300Z/ /O.CON.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 824 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...FROST ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. * LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND NORTHERN FRANKLIN COUNTY IN NEW YORK. * HAZARDS...AREAS OF PATCHY FROST. * TEMPERATURES...HIGHS IN THE UPPER 50S. LOWS IN THE LOWER 30S. * TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS WILL OCCUR JUST BEFORE SUNRISE THIS MORNING. MONDAY NIGHT TEMPERATURES WILL DROP TO THE LOWER 30S SHORTLY AFTER MIDNIGHT AND BE THE COLDEST JUST BEFORE SUNRISE ON TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ006-008-010-012-017>019-102030- /O.CON.KBTV.FZ.W.0003.161011T0400Z-161011T1300Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 824 AM EDT MON OCT 10 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. * LOCATIONS...EASTERN AND CENTRAL VERMONT. * HAZARDS...FREEZING TEMPERATURES WITH AREAS OF FROST. * TEMPERATURES...LOWS IN THE LOWER 30S. HIGHS IN THE LOWER 60S. * TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER MIDNIGHT AND THEN FALL TO BELOW FREEZING BEFORE DAYBREAK. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ002-005-009-011-016-102030- /O.CON.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/ EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES... RUTLAND...ENOSBURG FALLS...RICHFORD 824 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. * LOCATIONS...THE CHAMPLAIN VALLEY. * HAZARDS...AREAS OF PATCHY FROST. * TEMPERATURES...LOWS IN THE LOWER 30S. HIGHS IN THE MID 60S. * TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER MIDNIGHT AND THEN FALL TO THE LOWER 30S DEVELOPING FROST BEFORE SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
366 WWUS71 KBTV 101903 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 303 PM EDT MON OCT 10 2016 VTZ006-008-010-012-017>019-111200- /O.EXT.KBTV.FZ.W.0003.161011T0400Z-161011T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 303 PM EDT MON OCT 10 2016 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... * LOCATIONS...EASTERN AND CENTRAL VERMONT. * HAZARDS...FREEZING TEMPERATURES WITH WIDESPREAD FROST. * TEMPERATURES...LOWS 27 TO 33 DEGREES. * TIMING...TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S IN THE 2 TO 8 AM TIME FRAME. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026>028-035-087-VTZ002-005-009-011-016-111200- /O.EXT.KBTV.FR.Y.0008.161011T0400Z-161011T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR... ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND... ENOSBURG FALLS...RICHFORD 303 PM EDT MON OCT 10 2016 ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... * LOCATIONS...THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS INCLUDING EASTERN FRANKLIN COUNTY VERMONT AND EXCLUDING GRAND ISLE COUNTY VERMONT. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS 30 TO 36 DEGREES. * TIMING...TEMPERATURES WILL DROP TO NEAR FREEZING IN THE 3 TO 8 AM TIME FRAME. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
826 WWUS71 KBTV 110736 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 336 AM EDT TUE OCT 11 2016 VTZ006-008-010-012-017>019-111200- /O.CON.KBTV.FZ.W.0003.000000T0000Z-161011T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 336 AM EDT TUE OCT 11 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...EASTERN AND CENTRAL VERMONT. * HAZARDS...FREEZING TEMPERATURES WITH WIDESPREAD FROST. * TEMPERATURES...LOWS AROUND 30. * TIMING...FREEZING TEMPERATURES ARE ALREADY OCCURRING ACROSS THE FREEZE WARNING AREA AND WILL CONTINUE THROUGH 8 AM THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026>028-035-087-VTZ002-005-009-011-016-111200- /O.CON.KBTV.FR.Y.0008.000000T0000Z-161011T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR... ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND... ENOSBURG FALLS...RICHFORD 336 AM EDT TUE OCT 11 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS INCLUDING EASTERN FRANKLIN COUNTY VERMONT AND EXCLUDING GRAND ISLE COUNTY VERMONT. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...TEMPERATURES IN THE LOW TO MID 30S SUPPORTING PATCHY FROST ARE ALREADY OCCURRING ACROSS THE ADVISORY AREA. THESE CONDITIONS WILL CONTINUE UNTIL 8 AM THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LOCONTO
611 WWUS71 KBTV 111142 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 742 AM EDT TUE OCT 11 2016 VTZ006-008-010-012-017>019-111245- /O.EXP.KBTV.FZ.W.0003.000000T0000Z-161011T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 742 AM EDT TUE OCT 11 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM. CURRENT TEMPERATURES STILL SUPPORT FREEZE CONDITIONS TO PLANTS AND CROPS IN THE WARNING AREA. HOWEVER, TEMPERATURES ARE EXPECTED TO RISE QUICKLY ABOVE FREEZING THIS MORNING. THEREFORE, THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ NYZ026>028-035-087-VTZ002-005-009-011-016-111245- /O.EXP.KBTV.FR.Y.0008.000000T0000Z-161011T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR... ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND... ENOSBURG FALLS...RICHFORD 742 AM EDT TUE OCT 11 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. CURRENT TEMPERATURES STILL SUPPORT FROST CONDITIONS ON PLANTS AND CROPS. HOWEVER, TEMPERATURES ARE EXPECTED TO RISE QUICKLY ABOVE FREEZING THIS MORNING, MITIGATING FURTHER FROST DEVELOPMENT. THEREFORE, THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LOCONTO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Oct 9, 10:42 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Oct 9, 10:42 PM EDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1042 PM EDT Sun Oct 9 2016 .SYNOPSIS... High pressure will slowly build into the region overnight, settling across the area through Wednesday with gradually diminishing winds and mainly fair weather. Temperatures will remain seasonably cool through Tuesday morning, then moderate considerably by the middle of the week. The next chance of showers will occur by next Thursday when a cold front passes across the area. && .NEAR TERM /UNTIL 6 PM MONDAY EVENING/... As of 1042 PM EDT Sunday...Skies will gradually become clear to partly cloudy across the region overnight. Current forecast in good shape, so no changes have been made. Previous discussion from 306 PM EDT Sunday...The forecast remains on track with upper trough swinging through the area by early evening, being replaced by strengthening surface high pressure building east from the Great Lakes. After variable evening cloudiness, skies should gradually trend clear to partly cloudy in most locales overnight under continued light to modest north/northwesterly winds. I've continued our current frost advisory for the SLV where the growing season has not ended, though I must admit my confidence on frost actually occurring is quite low given the continued gradient flow. Some areas, such as the Adirondacks and portions of northeastern VT will actually see temperatures drop to near or slightly below freezing, but alas this will be an advective freeze and the growing season has already ended for those locations. In general I leaned toward a blend of available temperature guidance with somewhat more emphasis on MOS-based output. This would suggest readings should generally range through the 30s in most spots, with a few upper 20s in colder spots of the Dacks/northeast VT, and locally around 40 in the Champlain Valley. By tomorrow sprawling 1030 mb surface high pressure continues to build into the region as skies gradually trend clear in all spots by later in the afternoon. We'll still be on the front side of the high through a good portion of the day however, so modestly gusty northwesterly flow into the 15 to 25 mph range still looks reasonable, especially from the Champlain Valley east. A quick look at back-trajectory analysis suggests our low to mid-level source air tomorrow is currently residing to immediate south and east of the James Bay region where current temperatures are struggling to hit the 40F mark. While this airmass will moderate somewhat as it heads south, model-averaged 925 mb thermal progs at 18Z are only around +2 to +3C supporting afternoon highs only in the 48 to 55F range for most spots. Given the occasional gustiness, definitely a day to keep those windbreakers handy despite the increasing afternoon sun. && .SHORT TERM /6 PM MONDAY EVENING THROUGH TUESDAY NIGHT/... As of 315 PM EDT Sunday...A large dome of high pressure both aloft and at the surface will build across the northeast CONUS during this time period. Main forecast challenge will be areal coverage of frost on Tuesday Morning with clear skies and light winds. Interesting thermal profiles with progged 850mb temps warming between 4 and 6c by 12z Tuesday...while ideal radiational cooling conditions result in temps dropping into the mid 20s colder valleys to near 40f by Lake Champlain. Expect a midslope and summits to be mainly in the 30s with some warming occurring toward morning...as strong low level inversion prevails under mostly clear skies. A beautiful day expected on Tuesday with plenty of sunshine and warm temperatures. Soundings show deep dry layer with 1000 to 500mb rh < 30% and progged 850mb temps near 10c. This supports highs well into the 60s...with maybe a few readings near 70 in the warmer valleys. Another cool night with temps falling rapidly after sunset is expected Tuesday Night with a low level thermal inversion present. Lows will range from the upper 20s northeast kingdom valleys/slk to mid 30s central vt to l/m 40s near lake champlain and mountain summits. Very difficult to show large differences in temps based on elevation in our grids given the resolution. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 315 PM EDT Sunday...Upper air pattern features mainly fast westerly flow with weak short wave trof behind surface cold front on Thursday into Friday. This pattern support much above normal temperatures with very limited chances for measurable precip. Best chance of light rain shower activity will be Thursday associated with narrow ribbon of enhanced 850 to 500mb moisture...pws approaching 1.0 inch...and some 5h energy from trof. Will mention likely pops across northern NY zones and mountains of vt...with a very similar qpf pattern anticipated to our last event yesterday...where mss received around 0.40 and btv only 0.02. Bottom line...not expecting much relief from the dry conditions with system on Thursday. The increased gradient from approaching front along with 850mb jet between 30 and 40 knots supports some localized gusty winds in the Champlain and Saint Lawrence Valleys on Thursday and across the exposed higher terrain. System quickly shears out to our northwest and drier and cooler air arrives on Friday. Similar to today...expect plenty of upslope clouds associated with leftover boundary layer moisture on Friday...with seasonably cool temps. High pressure builds with ridging aloft by Saturday as fast progressive flow continues across the northern tier. After a cool start on Saturday....temps will return to above normal values by Sat Afternoon. Have bumped temps several degrees above superblend values for Weds...supported by southerly flow and progged 850mb temps between 10 and 11c. Thinking highs warm well into the 60s with a few lower 70s possible warmer valleys. A mild night is anticipated on Weds night with southerly winds and clouds ahead of approaching cold front...with lows mainly 40s colder valleys to 50s champlain valley. Clouds/precip keep temps mainly in the 60s with 50s in the mountains for Thursday...before cooling back into the 40s and mid 50s for Friday. && .AVIATION /03Z Monday THROUGH Friday/... Through 00Z Tuesday...The combination of low pres and building high pres will continue to support good boundary layer mixing overnight and limit fog production. Expecting bkn to ovc deck between 3500 and 5000 feet to slowly breakup overnight with mainly vfr conditions prevailing. Soundings show brisk winds of 20 to 30 knots developing between 500 and 1500 feet above ground level after midnight...so have mention some gusty winds in the taf...especially btv/pbg after 04z...and most sites after 14z monday. Expect north winds 10 to 15 with gusts up to 20 knots to continue Monday with vfr conditions. Outlook 00Z Tuesday through Friday... 00Z Tuesday - 12Z Thursday: VFR under high pressure with chances for IFR fog/freezing fog mainly at MPV/SLK 06-13Z each morning. 12Z Thursday through 00Z Friday: BKN/OVC VFR with brief MVFR in scattered showers as a cold front crosses the area. A period of breezy southwest winds with localized gusts between 25 and 30 knots possible at btv/mss. 00Z Friday onward...VFR/high pressure. && .MARINE... As of 230 pm Sunday...A Lake Wind Advisory has been posted. Northerly winds are expected to increase Sunday evening, eventually reaching 20 to 25 knots around midnight. Some gusts will reach about 30 knots, especially across the main portion of the broad lake and into the southern parts of Lake Champlain. Typically a north wind becomes a bit stronger and gustier as it gets funnelled into the narrowing valley on the south end of the lake. These strong winds are expected to persist until mid- morning Monday before decreasing to the 10 to 20 knot range. Conditions are expected to be choppy and rough, with waves up to 5 feet, especially on the southern portions of the broad lake. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...Frost Advisory until 9 AM EDT Monday for NYZ026-027-087. && SYNOPSIS...JMG NEAR TERM...JMG/WGH SHORT TERM...Taber LONG TERM...Taber AVIATION...JMG/Taber MARINE...nash
Hazardous weather outlook, Oct 10, 3:35 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 335 AM EDT MON OCT 10 2016 NYZ029>031-034-VTZ001-003-004-007-110745- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-GRAND ISLE-ORLEANS-ESSEX-CALEDONIA- 335 AM EDT MON OCT 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-087-110745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 335 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ028-035-VTZ002-005-009-011-016-110745- EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN- 335 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ006-008-010-012-017>019-110745- LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 335 AM EDT MON OCT 10 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:49 AM EDT | Freeze Warning | BTV | Addison, Chittenden, Lamoille, Orange, Rutland, Washington | 28 hr |
Nearby
Frost Advisories in New York, 2016Frost Advisories in Vermont, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.